MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION GREENLIGHT XPS LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0210R
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during preparation it was noticed that the footswitch does not work anymore and has an exposed wire.The procedure was cancelled and rescheduled with the patient already under general anesthesia.No patient complications were reported.This event is being reported for aborted/cancelled procedure with a patient under anesthesia.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned footswitch underwent a thorough analysis.Visual analysis of the returned device identified that the footswitch assembly was in overall good physical condition.The foot guard showed some chipped paint and normal physical wear.The bottom rubber pad shows normal wear.The black insulation was ripped at the exit of the connector, exposing the grounding braid.The connector was in good shape and all buttons were operating normally.All connections were intact.The footswitch was functioning as expected.The allegation of exposed wiring was confirmed but the event of device not working could not be replicated via analysis.At the previous service visit the footswitch was fully operational and in good physical condition.It can be concluded that a force applied in error caused the rubber insulation to rip.
 
Event or Problem Description
It was reported that during preparation it was noticed that the footswitch does not work anymore and has an exposed wire.The procedure was cancelled and rescheduled with the patient already under general anesthesia.No patient complications were reported.

Brand Name
GREENLIGHT XPS LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18229867
Report Number2124215-2023-67402
Device Sequence Number6269359
Product Code GEX
UDI-Device Identifier00878953001906
UDI-Public00878953001906
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092735
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0010-0210R
Device Catalogue Number0010-0210R
Device Lot NumberXPS50745C2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/06/2023
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date11/29/2023
Supplement Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown